MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH TANGO INFINITY; AUTOMATED BLOOD BANK ANALYSER SYSTEM

BIO-RAD MEDICAL DIAGNOSTICS GMBH TANGO INFINITY; AUTOMATED BLOOD BANK ANALYSER SYSTEM
Catalog Number 850000010
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported false positive test results of a rh negative patient sample when tested on tango optimo.The customer performed the blood typing of the sample on the instrument and yielded a 1+ reaction on rh confirmation.The customer repeated with new segment of the blood unit and they got a 1+ reaction again.The customer repeated the test with new plates, got 1+ again.After running the monthly maintenance, the test was repeated and showed 1+ again.Bench testing (with tube method) yielded a negative result, and the weak d was negative as well.After changing the bromelin, the customer was able to get a negative reaction.All qc tests results were as expected and other patient's results were all consistent.The investigation is still ongoing.
 
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported false positive test results of a rh negative patient sample when tested on tango optimo.The customer performed the blood typing of the sample on the instrument and yielded a 1+ reaction on rh confirmation.The customer repeated with new segment of the blood unit and they got a 1+ reaction again.The customer repeated the test with new plates, got 1+ again.After running the monthly maintenance, the test was repeated and showed 1+ again.Bench testing (with tube method) yielded a negative result, and the weak d was negative as well.The trace files of the affected tango optimo instrument were analyzed.The analysis showed that all three samples were tested multiple times due to their results fluctuating between negative and positive results.This confirms our believe that the bromelin buffer solution was likely the root cause of the issue raised by the customer.After changing the bromelin, the customer was able to get a negative reaction.All qc tests results were as expected and other patient's results were all consistent.No anomalies were detected during the analysis of the trace files.

Brand Name
TANGO INFINITY
Common Device Name
AUTOMATED BLOOD BANK ANALYSER SYSTEM
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer (Section G)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM   63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, hessen 63303
GM   63303
MDR Report Key21272920
Report Number9610824-2025-00003
Device Sequence Number3916555
Product Code KSZ
UDI-Device Identifier07611969961719
UDI-Public(01)07611969961719
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
BK150327
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number850000010
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2025
Supplement Date Received by Manufacturer01/03/2025
Initial Report FDA Received Date01/30/2025
Supplement Report FDA Received Date03/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BROMELIN, LOT 942807000.; BROMELIN, LOT 942807000.; ERYTYPE S RHD CONFIRM, LOT 9349030.; ERYTYPE S RHD CONFIRM, LOT 9349030.
Patient SexUnknown